Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 384, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2000, 5:47 PM CDT for Franklin County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 25, 2000, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Franklin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252249 SVRJAN MSC037-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 547 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 615 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF MCCALL CREEK MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MCCALL CREEK AT 6 PM HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SUN JUN 25 2000 SUBTROPICAL UPPER RIDGE WAS NOTED OVER NORTHERN MEXICO WITH A LOWER LEVEL BERMUDA HIGH OVER THE WESTERN ATLANTIC WHICH WAS KEEPING THINGS HOT AND HUMID. SOME UPPER LEVEL FEATURES TO NOTE WERE THE LONGWAVE 700-500 MB SHEAR AXIS MOVING THROUGH THE TN VALLEY/EAST MS/AL... SHORTWAVE RIDING OVER TOP OF MEXICAN UPPER RIDGE IN KS/OK IN ASSOCIATION WITH 40-50KT 250 MB JET MAX AND WELL-DEFINED SHORTWAVE OVER S GA/N FL. ALL SEEN CLEARLY ON WATER VAPOR IMAGERY. ALL MODELS GENERALLY CAUGHT THESE FEATURES WITH DISCREPANCIES ON MOISTURE FIELDS. ETA HAS CONVECTIVE FEEDBACK PROBLEMS ONCE AGAIN PAINTING QPF DURING LATE NOCTURNAL HOURS WITH AVN HANDLING QPF/TRENDS THE BEST AGAIN. WILL GENERALLY RIDE THE AVN/S FORECAST WITH AVERAGE CONFIDENCE ON POPS WITH NUMEROUOS MESOSCALE FEATURES ABOUND. BOUNDARY SEEN ON SATELLITE/RADAR ASSOCIATED DRIVING SOUTH THROUGH E MS/W AL. IT WAS ALREADY TRIGGERING SCATTERED THUNDERSTORMS EAST OF 1-55 WITH A WEAK SEABREEZE BOUNDARY NOTED MOVING SLOWLY UP FROM THE GULF COAST. CHANCE POPS EXPECTED ACROSS E/SE SECTIONS THIS EVENING WHERE SURFACE BOUNDARIES COMBINED WITH UPPER DIVERGENCE IN NEAR MID LEVEL DEFORMATION ZONE HELPING PROVIDE AMPLE LIFT. FARTHER NW... MOISTURE BECOMES MORE SHALLOW PER UPPER AIR PRECIPITABLE WATER ANALYSIS WITH JUST ISOLATED POPS EXPECTED TOWARDS THE MS RIVER. WET MICROBURST ANALYSIS INDICATES GOOD POTENTIAL FOR DOWNBURST WINDS ACROSS THE EAST HALF OF MS AGAIN WHERE LI/S APPROACHING -9...MID LEVEL LAPSES RATES AROUND 6.5 DEG C/KM AND CAPES NEAR 4000 J/KG ALREADY HELPING TO PRODUCE ISOLATED...SEVERE DOWNBURSTS. LOSS OF INSOLATION AFTER SUNSET SHOULD HELP PUT AN END TO CONVECTION AS SKIES CLEAR. MAY HAVE TO INTRODUCE SOME OVERNIGHT FOG IN EAST. A COLD FRONT IN THE PLAINS STATES WILL SLOWLY MAKE IT/S WAY SE INTO THE ARK-LA-TEX REGION BY MON AFTERNOON AS A VIGOROUS SHORTWAVE MOVES INTO MISSOURI. THE COLD FRONT AND TAIL END OF SHORTWAVE TO START AFFECTING NW SECTIONS MON NIGHT AND REST OF THE FORECAST AREA TUES/TUES NIGHT. SLIGHTLY COOLER TEMPS BY TUESDAY AS INCREASE IN MOISTURE/CLOUDS/PRECIP OCCURS OVER THE REGION. FAN/FWC CLOSE FOR BOTH POPS/TEMPS AND WILL HOLD CLOSE. EXTENDED DISCUSSION: CONSENSUS ON MEDIUM RANGE MODELS IS THAT COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH FRIDAY. SHORTWAVES ARE ALSO EXPECTED TO CONTINUE RIDING OVER TOP OF THE TX/MEXICAN SUBTROPICAL RIDGE INTO THE REGION. FRONT SHOWN TO PUSH THE COAST BY FRI...BUT NOT CONFIDENT WITH THIS HAPPENING AND FOR NOW WILL CONTINUE CHANCE OF SHOWERS/STORMS THROUGH THE PERIOD. QPF DISCUSSION: VARIOUS OUTFLOWS ALREADY OCCURRING EAST OF I-55. DIURNAL HEATING THIS EVENING AND MONDAY WITH HIGH INSTABILITIES AND DEFORMATION LIFT SHOULD RESULT IN SCATTERED SHOWERS/STORMS ONCE AGAIN...MAINLY EAST OF I-55 WITH ISOLATED CONVECTION POSSIBLE FARTHER TO THE WEST. GENERALLY FOLLOWED AN AVN/HPC BLEND FOR 0.10-0.20 AMOUNTS EAST LITTLE IN THE WEST FOR THE 24 HR PD. PRELIMINARY NUMBERS... JAN 073/092 073/090 072 2324 MEI 071/093 071/091 07^0 3424 .JAN... MS...NONE. AR...NONE. LA...NONE. /05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 37 min |
| Jun 25, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Jun 25, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Jun 25, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Jun 25, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Jun 25, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jun 25, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 32 min |
| Jun 25, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.